Social Anxiety Support Forum banner

1 - 8 of 8 Posts

·
Registered
Joined
·
12 Posts
Discussion Starter · #1 ·
It's been 4 weeks since I took my last pill of diazepam/valium and round about the same time my sertraline (zoloft) was increased to 150mg it's now at 200mg... I have been having intrusive thoughts since 1 week after taking my last diazepam pill and they are very distressing. They are thoughts of harming myself or others. Could this be a side effect of the setraline(zoloft) ?
 

·
Registered
Joined
·
649 Posts
This is definitely something you need to mention to your doctor and the sooner the better. Don't wait until your next appointment, but instead give them a call and see if you can get in now.
 

·
Registered
Joined
·
12 Posts
Discussion Starter · #3 ·
I've spoken to my doctor about it several times she said it can't be the sertraline because it is used to treat such things as intrusive thoughts... most doctors tell me it is benzo withdrawal and cannot possibly be the sertraline but I wonder sometimes... The thoughts will not go away. I spent a week in a psych hopsital. Going to see another doctor tomorrow...
 

·
Registered
Joined
·
649 Posts
I've spoken to my doctor about it several times she said it can't be the sertraline because it is used to treat such things as intrusive thoughts... most doctors tell me it is benzo withdrawal and cannot possibly be the sertraline but I wonder sometimes... The thoughts will not go away. I spent a week in a psych hopsital. Going to see another doctor tomorrow...
Good idea to see another doctor. If you have to spend time in a psych hospital than that is better than hurting yourself or anyone else.

Hang in there. I know this isn't easy and having no answers makes it that much more difficult. You will be in my thoughts and prayers.
 

·
Registered
Joined
·
69 Posts
Thanks. I have no intention of hurting anyone or myself. They are unwanted thoughts very UNWANTED.
awesome you recognized and are willing to do something about this. I agree with the mentioned above, seeing a new doctor. you know your "self" best, doctors can't always put the pieces together. good for you, hope the second opinion figures out something. until then, :).
 

·
Registered
Joined
·
279 Posts
I had them during my withdrawal from Ativan. I wasn't on any other med. all my symptoms seemed to pass and morph into new ones during that time.
 

·
Registered
Joined
·
101 Posts
Do you actually feel the way the thoughts imply you would? Do you identify with them? Or, do they just kind of float into your head from some unknown source, and you just want them to go away?

If you don't identify with the thoughts then don't worry too much about them. I understand that they can be very troublesome, but you're really only thinking them because they're the thoughts you don't want to think. They're the very opposite of how you really feel. Actual thoughts about hurting yourself or others are those thoughts that represent how you really feel. Even though thoughts are popping into your head about that, you're not really thinking those things.

I used to be really bothered by extremely taboo sexual and racist thoughts, but then I realized that I was only thinking them because I was scared to be thinking them. They're the very things that I don't want to think, and the fact that I really don't want to think them is what's really important. I only have intrusive racist thoughts because I'm not racist. I'm worried that much about being racist.

You don't want to hurt others or yourself and that's why you're having those thoughts, but how you really feel is what counts, not the intrusive thoughts.

You're not going crazy or anything. It's a very common symptom of anxiety. Like "OMG, what if I thought about killing this person?" There are some good videos on youtube that will reassure you that it's normal.
 
1 - 8 of 8 Posts
Top